Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS Memphis, TN

February 15, 2025Benton County, Henry County, Tennessee

NWS Memphis, TN issued this flash flood warning at Feb 15, 2025, 6:02 AM CST for Benton County, Henry County, Tennessee. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 6:02 AM CST (12:02 UTC)
Expired
Feb 15, 2025, 3:59 PM CST
In force
10 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, TN, Henry County, TN

The radar

The Ft Campbell radar (KHPX), 87 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 7:15 AM CSTFLASH FLOOD8 Ese Puryear, TNPalestine road near Fairgrounds is closed to due to flash flooding.
Feb 15, 9:20 AM CSTFLASH FLOOD1 Wnw Paris, TNTrained Spotter sent in a video showing significant flooding at Johnson Park.
Feb 15, 1:33 PM CSTFLASH FLOOD4 Wnw Springville, TNROAD WASHED OUT BETWEEN 4630 AND 4709 CLIFTY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 569 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
569 m²/s²
0-3 km storm-relative helicity
1006 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

890 
WGUS54 KMEG 151202
FFWMEG
TNC005-079-151500-
/O.NEW.KMEG.FF.W.0004.250215T1202Z-250215T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
602 AM CST Sat Feb 15 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Northeastern Benton County in Tennessee...
  Henry County in Tennessee...

* Until 900 AM CST.

* At 602 AM CST, the public reported thunderstorms producing heavy 
  rain in Buchanan and city of Paris. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED

$$

DNM
9 follow-up statements
613 
WGUS74 KMEG 151310
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
710 AM CST Sat Feb 15 2025

TNC005-079-151500-
/O.CON.KMEG.FF.W.0004.000000T0000Z-250215T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton TN-Henry TN-
710 AM CST Sat Feb 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING 
FOR NORTHEASTERN BENTON AND HENRY COUNTIES...

At 710 AM CST, local law enforcement reported thunderstorms 
producing heavy rain in Palestine Rd off 218 Bypass is impassable. 
Between 1 and 2 inches of rain have fallen. Additional rainfall 
amounts of 1 to 2 inches are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED

$$

DNM
758 
WGUS54 KMEG 151426
FFWMEG
TNC005-079-151700-
/O.EXT.KMEG.FF.W.0004.000000T0000Z-250215T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
826 AM CST Sat Feb 15 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northeastern Benton County in Tennessee...
  Henry County in Tennessee...

* Until 1100 AM CST.

* At 826 AM CST, local law enforcement reported thunderstorms 
  producing heavy rain in Palestine Rd off 218 Bypass is impassable. 
  Between 2 and 3 inches of rain have fallen. Additional rainfall 
  amounts up to 2 inches are possible in the warned area. Flash 
  flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED

$$

CAD
459 
WGUS74 KMEG 151506
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
906 AM CST Sat Feb 15 2025

TNC005-079-151700-
/O.CON.KMEG.FF.W.0004.000000T0000Z-250215T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton TN-Henry TN-
906 AM CST Sat Feb 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS 
MORNING FOR NORTHEASTERN BENTON AND HENRY COUNTIES...

At 906 AM CST, Emergency management reported thunderstorms producing 
heavy rain. A few roads in the city of Paris are impassable and 
closed. 3-4 roads throughout Henry County are also closed due to 
flooding. Between 2 and 3 inches of rain have fallen. Additional 
rainfall amounts up to 2 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED

$$

CAD
242 
WGUS54 KMEG 151533
FFWMEG
TNC005-079-151800-
/O.EXT.KMEG.FF.W.0004.000000T0000Z-250215T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
933 AM CST Sat Feb 15 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northeastern Benton County in Tennessee...
  Henry County in Tennessee...

* Until noon CST.

* At 933 AM CST, trained weather spotters reported flash flooding. 
  Johnson Park in Paris, TN is fully inundated including the parking 
  lot. Jones Bend Creek crossing Rison Street is beginning to 
  overflow its bank and approach the street level. Between 2 and 3 
  inches of rain have fallen. Additional rainfall amounts up to 2 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Trained spotters reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CAD
458 
WGUS54 KMEG 151703
FFWMEG
TNC005-079-152000-
/O.EXT.KMEG.FF.W.0004.000000T0000Z-250215T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1103 AM CST Sat Feb 15 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northeastern Benton County in Tennessee...
  Henry County in Tennessee...

* Until 200 PM CST.

* At 1103 AM CST, trained weather spotters reported flash flooding. 
  Johnson Park in Paris, TN is fully inundated including the parking 
  lot. Jones Bend Creek crossing Rison Street is beginning to 
  overflow its bank and approach the street level. Between 2 and 3 
  inches of rain have fallen. Additional rainfall amounts up to 2 
  inches are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Trained spotters reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CAD
856 
WGUS54 KMEG 151845
FFWMEG
TNC005-079-152200-
/O.EXT.KMEG.FF.W.0004.000000T0000Z-250215T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1245 PM CST Sat Feb 15 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northeastern Benton County in Tennessee...
  Henry County in Tennessee...

* Until 400 PM CST.

* At 1245 PM CST, trained weather spotters and emergency management 
  reported flash flooding. Several locations around Henry County and 
  northern Benton County, TN have seen road closures due to water 
  over the roads. Between 2 and 4 inches of rain have fallen. 
  Additional rainfall amounts up to 2 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CAD
716 
WGUS74 KMEG 151958
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
158 PM CST Sat Feb 15 2025

TNC005-079-152200-
/O.CON.KMEG.FF.W.0004.000000T0000Z-250215T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton TN-Henry TN-
158 PM CST Sat Feb 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS 
AFTERNOON FOR NORTHEASTERN BENTON AND HENRY COUNTIES...

At 158 PM CST, local law enforcement reported thunderstorms 
producing heavy rain in Paris, TN. Road is washed out between 4630 
and 4709 Clifty Rd. Between 3 and 4.5 inches of rain have fallen. 
Additional rainfall amounts up to 1 inch are possible in the warned 
area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CAD
217 
WGUS54 KMEG 152148
FFWMEG
TNC005-079-160000-
/O.EXT.KMEG.FF.W.0004.000000T0000Z-250216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
348 PM CST Sat Feb 15 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northeastern Benton County in Tennessee...
  Henry County in Tennessee...

* Until 600 PM CST.

* At 348 PM CST, local law enforcement reported thunderstorms 
  producing heavy rain in Paris, TN. Road is washed out between 4630 
  and 4709 Clifty Rd. Between 3 and 4.5 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area later this evening. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Paris, Paris Landing State Park, Springville, Puryear, India, 
  Sunnyside, Buchanan, Porter Court, Old Springville, Conyersville, 
  Haigler Ridge, Whitlock, Pine Hill, Foundry Hill, Manleyville, 
  Spring Creek, Van Dyke, Osage, Mill Creek and Crossland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DKJ
996 
WGUS74 KMEG 152159
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
359 PM CST Sat Feb 15 2025

TNC005-079-152209-
/O.CAN.KMEG.FF.W.0004.000000T0000Z-250216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton TN-Henry TN-
359 PM CST Sat Feb 15 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN BENTON AND 
HENRY COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat for the near-term. Please continue to heed remaining road 
closures. Additional rainfall, potentially causing more flash 
flooding, is expected later this evening.

A Flood Watch remains in effect until 600 AM CST Sunday for portions 
of East Arkansas, North Mississippi, Southeast Missouri, and West 
Tennessee.

&&

LAT...LON 3650 8851 3650 8805 3647 8805 3644 8806
      3634 8797 3631 8796 3626 8794 3618 8834

$$

DKJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 5:30 AM CST, 32 minutes earlier. Its key messages:

  • Updated at 518 AM CST Sat Feb 15 2025
  • Life-threatening flash flooding is possible across portions of northwest Tennessee through late evening as 4 to 6 inches of rain occurs. 2 to 5 inches is possible across the rest of the Mid-South. River flooding and flash flooding are possible across the entire Mid-South. A Flood Watch is in effect from now through 6AM Sunday.
  • Strong to severe thunderstorms are expected for much of the area on Saturday afternoon and evening, especially for areas along and south of I-40. All hazards (damaging winds, heavy rainfall, tornadoes, large hail) are possible. A strong tornado or two (EF - 2 or greater) is possible.
  • Well below normal temperatures are favored next week. Long range models depict accumulating snow during the middle of next week. Arctic air will move into the Mid-South for Wednesday through Friday with single digit temperatures possible.
Area forecast discussion, Feb 15, 5:30 AM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
530 AM CST Sat Feb 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 518 AM CST Sat Feb 15 2025

 - Life-threatening flash flooding is possible across portions of
   northwest Tennessee through late evening as 4 to 6 inches of
   rain occurs. 2 to 5 inches is possible across the rest of the
   Mid-South. River flooding and flash flooding are possible
   across the entire Mid-South. A Flood Watch is in effect from
   now through 6AM Sunday.

 - Strong to severe thunderstorms are expected for much of the
   area on Saturday afternoon and evening, especially for areas
   along and south of I-40. All hazards (damaging winds, heavy
   rainfall, tornadoes, large hail) are possible. A strong tornado
   or two (EF - 2 or greater) is possible.

 - Well below normal temperatures are favored next week. Long
   range models depict accumulating snow during the middle of next
   week. Arctic air will move into the Mid-South for Wednesday
   through Friday with single digit temperatures possible.

&&

.DISCUSSION...
(Today through Friday)
Issued at 405 AM CST Sat Feb 15 2025

Plenty of convective activity already on radar this morning. The
most recent precipitation observations are pinging at or above 1
inch for along a WSW to ENE line from Jonesboro, AR to Dyersburg,
TN to Paris, TN. Showers and thunderstorms continue to train along
this theta-e axis at this hour, which is coincident with the
moderate and high risk areas for excessive rainfall. The flooding
threat is already ramping up and rainfall totals could approach 3
inches before sunup. A flood advisory has been issued for minor
crest unit streamflow responses.

The latest surface analysis places a 1003mb low near the Texas
Panhandle with a cold front extending southwest into southern
Utah. Another low was analyzed near Houston, TX with an attendant
warm front extending east along the Louisiana Gulf Coast. Aloft, a
deepening positively-tilted longwave trough was located to the
southeast of the Four Corners region with deep southwesterly flow
over the majority of the Mississippi Valley.

The aforementioned trough will rapidly dig south into northern
Mexico and become more neutrally-tilted by 18Z this afternoon.
The Panhandle surface low will take an easterly track and push the
Gulf warm front all the way up to the I-40 corridor during the
same timeframe. The parameter space will quickly become conducive
for all modes of severe weather including damaging winds,
tornadoes (of which a couple could be strong), large hail, and
heavy rainfall. The warm sector will be characterized by moderate
instability, strong deep layer shear, and high levels of low level
helicity. MLCAPE values will range from 1000 to 1500 J/kg with 55
to 60 knots of 0-6 km shear, and 0-1 SRH values in near 350
m2/s2. Point soundings across the warm sector depict large
looping hodographs with low LCLs. There is enough confidence to
begin mentioning the threat of a couple of strong and potentially
long-tracked tornadoes this afternoon and evening. Nearly 40
meter height falls will overspread the increasingly unstable warm
sector between 10AM and 2PM and could spawn a couple of supercells
ahead of an organizing line of convection.

By mid afternoon, the surface low will be located over north-
central Arkansas. HREF guidance is consistent with storm mode
changing from multi-cell clusters to a linear mode between 2 and
4 PM and just to the west of the Mississippi River. Once the line
congeals together, an all hazards threat will unfold as the line
sweeps eastward through late evening. Damaging winds and QLCS
tornadoes are the main threat with large hail and heavy rainfall
as secondary threats. The QLCS should cross the Tennessee River
between 10 PM and midnight. Thereafter, a few trailing showers
will continue through tomorrow morning. Gusty post-frontal
northwest winds will advect in a polar airmass on Sunday. Below
normal temperatures and dry conditions will persist on Monday and
Tuesday.

By Tuesday night, a shortwave will traverse the Southern Plains
and dig ESE into the Lower Mississippi Valley. LREF guidance is
rather consistent with accumulating snow for areas along and north
of I-40. LREF probabilities for 1 inch of snowfall are now 75
percent or greater. Deterministic guidance remains divided on
totals with the ECMWF more bullish than the GFS on snowfall
totals. Nonetheless, there is a strong signal for accumulating
snow at this point.

Thereafter, the polar vortex will unleash a blast of arctic air
upon the Mid-South. NBM guidance suggests that numerous locations
could remain below freezing for 72 hours or more for Wednesday
through Saturday morning. Cold weather products look likely during
the latter part of next week as temperatures plummet into the
single digits. Winter is not over yet.

AC3

&&

.AVIATION...
(12Z TAFS)
Issued at 530 AM CST Sat Feb 15 2025

Warm air advection has allowed shower and thunderstorm activity
to encompass the airspace most of the evening. This trend will
continue as a warm front continues its northern ascent. A squall
line will take aim late this afternoon into early evening with a
cold frontal passage.

Elevated and gusty winds will persist through the day and a
wind shift is expected post frontal. Generally MVFR and IFR CIGs
will prevail through the period. Conditions can deteriorate
further with any thunderstorm activity. An AWW will likely be
needed for KMEM during FROPA. Winds will remain elevated and gusty
post frontal from the NW. MVFR conds will end out the period and
should return to MVFR tomorrow afternoon.

DNM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ009-018-026>028-035-036-
     048-049-058.

MO...Flood Watch through late tonight for MOZ113-115.

MS...Flood Watch through late tonight for MSZ001>017-020>024.

TN...Flood Watch through late tonight for TNZ001>004-019>022-048>055-
     088>092.

&&

PUBLIC FORECAST...AC3
AVIATION...DNM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:28 AM CSTAreal Flood AdvisoryMEGBenton, Carroll, Crockett, Decatur, Dyer, Gibson and 6 more14 hr
Feb 15, 6:26 AM CSTRiver Flood WarningMEGObion, Weakley3 days
Feb 15, 6:36 AM CSTAreal Flood AdvisoryMEGShelby, Tipton3 hr
Feb 15, 8:38 AM CSTAreal Flood AdvisoryMEGHaywood, Lauderdale, Shelby, Tipton7 hr
Feb 15, 8:58 AM CSTFlash Flood WarningMEGDyer, Haywood, Lauderdale, Shelby, Tipton7 hr
Feb 15, 9:20 AM CSTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more9 hr
Feb 15, 11:20 AM CSTAreal Flood AdvisoryMEGCrockett, Fayette, Gibson, Hardeman, Haywood, Madison and 2 more5 hr
Feb 15, 5:10 PM CSTSevere Thunderstorm WarningMEGTipton50 min
Feb 15, 5:39 PM CSTSevere Thunderstorm WarningMEGLauderdale, Tipton51 min
Feb 15, 5:45 PM CSTTornado WarningMEGCrockett, Dyer, Gibson, Lauderdale45 min
Feb 15, 5:46 PM CSTTornado WarningMEGShelby, Tipton44 min
Feb 15, 5:49 PM CSTFlash Flood WarningMEGDyer, Haywood, Lauderdale, Tipton3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.